MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that catheter entrapment occurred.A 4.5-4/4t/90 symmetry balloon catheter was selected for dilation.However, the guidewire was stuck inside the shaft around the balloon part and the catheter could not be placed on the wire.Another 4.0-4/4t/90 symmetry balloon catheter was selected but the balloon was torn during preparation.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(e1) initial reporter city: (b)(6).Device evaluated by mfr.: symmetry device - sv/4,5-4/4t/90 was returned for analysis.This symmetry device is recommended for use with a 0.018" (0.457mm) guidewire.The customer's guidewire was not returned for analysis.During product analysis the investigator could not load the device on to a guidewire due to shaft damage.A visual and microscopic examination found the shaft of the device to have severe crush damage between the proximal balloon bond and the proximal markerband.This type of damage is consistent with excessive force being applied to the delivery system.A visual and microscopic examination found no issue with the tip of the device that could have potentially contributed to the complaint incident.A visual and microscopic examination found no issue with the markerbands that could have potentially contributed to the complaint incident.A visual examination identified that the balloon was not subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied; the balloon was inflated to its rate of burst pressure without issue.A vacuum was then applied.The inflation device was verified, before and after use.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No other issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10390252
Report Number2134265-2020-10037
Device Sequence Number2942267
Product Code LIT
UDI-Device Identifier08714729181859
UDI-Public08714729181859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0023917436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1